Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Mar 28, 2006, 3:43 PM CST for Nueces County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2006, 3:43 PM CST (21:43 UTC)
- Expired
- Mar 28, 2006, 5:45 PM CST
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 32 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 282146 FFWCRP TXC355-282345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 343 PM CST TUE MAR 28 2006 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME WESTERN NUECES COUNTY IN SOUTH TEXAS * UNTIL 545 PM CST * AT 340 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS WESTERN NUECES COUNTY BETWEEN BANQUETE AND AGUA DULCE. DOPPLER RADAR ESTIMATED 3 TO 4 INCHES OF RAIN SINCE 240 PM ALONG HIGHWAY 44 BETWEEN BANQUETE AND AGUA DULCE. THE STORM WAS MOVING SOUTH AT 5 MPH. AN ADDITIONAL 1 TO 3 INCHES WILL BE POSSIBLE THROUGH 5 PM. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AGUA DULCE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2788 9777 2768 9779 2770 9794 2788 9793 $$
2 follow-up statements
000 WGUS74 KCRP 282229 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 424 PM CST TUE MAR 28 2006 TXC355-282345- NUECES- 424 PM CST TUE MAR 28 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR EXTREME WESTERN NUECES COUNTY... AT 422 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER WESTERN NUECES COUNTY. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF AGUA DULCE...OR ABOUT 5 MILES WEST OF DRISCOLL...MOVING SOUTHEAST AT 10 MPH. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS UP TO 5 INCHES HAS OCCURRED ALONG HIGHWAY 44 JUST EAST OF AGUA DULCE. ADDITIONAL RAIN AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE OVER WESTERN NUECES COUNTY THROUGH 545 PM AFFECTING THE COMMUNITIES OF DRISCOLL AND BISHOP. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL AFFECT RURAL AREAS BETWEEN AGUA DULCE AND DRISCOLL. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LOCALIZED FLOODING CAN BE EXPECTED ALONG AGUA DULCE CREEK AND PETRONILA CREEK THROUGH 545 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2788 9777 2768 9779 2770 9794 2788 9793 $$ TMT
000 WGUS74 KCRP 282328 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 524 PM CST TUE MAR 28 2006 TXC355-282345- NUECES- 524 PM CST TUE MAR 28 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR WESTERN NUECES COUNTY... AT 521 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WESTERN NUECES COUNTY 5 MILES EAST OF BISHOP. DOPPLER RADAR ESTIMATED RAIN AMOUNTS BETWEEN 2 TO 4 INCHES BETWEEN BISHOP AND DRISCOLL. THIS HEAVY RAIN COULD PROVIDE LOCALIZED FLOODING ALONG PETRONILA CREEK IN WESTERN NUECES COUNTY. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL REMAIN OVER MAINLY RURAL AREAS OF NUECES COUNTY EAST OF BISHOP AS IT MOVES SOUTHEAST AT 15 MPH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2788 9777 2758 9762 2757 9785 2788 9793 $$ TMT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 2:42 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Mar 28, 2:42 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 242 PM CST TUE MAR 28 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...AN OUTFLOW BDRY CONTINUES TO SLIDE SOUTHWARD ACROSS MAINLY THE ERN CWA WITH CONVECTION FIRING ALONG THE BDRY. THESE STORMS ARE BEING AIDED BY THE UPPER LEVEL JET THATS NOSING INTO THE AREA AND DIFFLUENCE ALOFT ALONG WITH A MODERATELY UNSTABLE AND MOIST AIRMASS...WITH THE MAIN LOW LEVEL FOCUS BEING THE BDRY. THE BDRY IS EXPECTED TO CONTINUE PUSHING S INTO THE SRN CWA AROUND 4 PM. WINDS HAVE BEEN GUSTING TO 30 TO 40+ KNOTS OUT OF THE NE IN THE WAKE OF THE BDRY WITH A FEW SVR TSRA BRIEFLY DVLPG IN AREAS OF HIGHEST SHEAR. ISOLATED SVR POTENTIAL IS EXPECTED TO QUICKLY DIMINISH IN THE NEXT COUPLE OF HRS. RAIN CHCS ARE EXPECTED TO DIMINISH THIS EVENING...THEN OVERNIGHT THE MODELS ARE SHOWING WINDS SHIFT TO THE SE AND PUSHING THE MOISTURE BACK ACROSS THE AREA AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST...WITH RAIN CHCS INCREASING LATE TONIGHT THROUGH WED. THE ENVIRONMENT STABILIZES BY LATE WED AND WED NIGHT WITH RAIN CHCS ENDING FROM S TO NE. && .MARINE...A BDRY WILL MOVE OFF THE COAST THIS AFTERNOON WITH THUNDERSTORMS DVLPG AHD...ALONG AND BEHIND THE BDRY. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE WITH NE WINDS BRIEFLY GUSTING TO 35 TO 45 KNOTS. THE STRONG GUSTS ARE EXPECTED TO BE BRIEF AND WILL HANDLE WITH MARINE WEATHER STATEMENTS OR SPECIAL MARINE WARNINGS IF WARRANTED. WINDS DIMINISH OVER NIGHT AND SWING BACK TO THE SE WITH A WEAK TO MODERATE ONSHORE FLOW PREVAILING ON WED AND WED NIGHT. HOWEVER...ISOL TO SCT THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON WED AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. && .AVIATION...CIGS AND VSBYS WILL GENERALLY BE VFR TO MVFR THROUGH THE PERIOD...HOWEVER CONDITIONS BRIEFLY DETERIATE TO IFR WITH SCT TO NUMEROUS TSRAS ALONG A BDRY THAT IS MOVG S ACROSS THE AREA. TSRAS WILL CONTINUE TO DVLP AHD...ALONG AND BEHIND THE BDRY THROUGH 00Z. THEN A BRIEF LULL IN RAIN CHCS THIS EVENING BEFORE ANOTHER UPPER LEVEL DISTURBANCE PRODUCES SCT TSRA AFTER MIDNIGHT THROUGH WED AFTERNOON. THE MAIN CONVECTION THROUGH LATE THIS AFTERNOON WILL AFFECTING THE ALI AND CRP SITES ALONG WITH OTHER SITES IN THE AREA. && .LONG-TERM (THURSDAY THROUGH TUESDAY)...THE BROAD SWLY FLOW ALOFT WL GRADUALLY TRANSITION TO A BROAD RDG AXIS ALOFT AS HEIGHTS SLOWLY RISE THROUGH THE WEEKEND. THIS WL SLOWLY DRY OUT THE AIRMASS ACROSS SOUTH TX AND WARM THINGS UP. PCPN CHCS WL BE LIMITED TO A ROGUE SHRA UNDERNEATH THE DEVELOPINC CAP OR AN ISOLATED STREAMER SHRA OVER THE WATER OR NERN ZONES. WL CONTINUE TO GO ABV GUIDANCE BY AT LEAST A CATEGORY GIVEN THE VERY WARM BOUNDARY LYR CONDITIONS AND PREVAILING SLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 69 81 70 84 68 / 60 50 10 10 10 VICTORIA 63 77 65 80 64 / 40 50 20 20 10 LAREDO 68 86 70 92 69 / 40 20 10 10 10 ALICE 67 84 67 87 67 / 60 50 10 10 10 ROCKPORT 68 78 68 80 67 / 60 40 20 10 10 COTULLA 64 84 65 89 64 / 40 30 10 10 10 KINGSVILLE 69 84 67 86 67 / 60 40 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT-TERM MB/80...LONG-TERM
Hazardous weather outlook, Mar 28, 11:00 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1100 AM CST TUE MAR 28 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-291200- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 1100 AM CST TUE MAR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE VICTORIA CROSSROADS REGION THROUGH THE AFTERNOON AND EARLY EVENING HOURS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE REMAINDER OF THE COASTAL BEND AND RIO GRANDE PLAINS. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING MOISTURE AND INSTABILITY COMBINED WITH A WEAK UPPER LEVEL DISTURBANCE WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY...WITH THE HIGHEST CHANCES ACROSS THE NORTHERN COASTAL BEND AND VICTORIA CROSSROADS. DANGEROUS LIGHTNING STRIKES AND HEAVY DOWNPOURS WILL BE THE MAIN THREAT FROM THESE STORMS. ONSHORE FLOW WILL INCREASE WEDNESDAY NIGHT AND THURSDAY ACROSS THE GULF WATERS...RESULTING IN MARGINAL SMALL CRAFT ADVISORY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE
In the hours before
Special weather statement, Mar 28, 1:07 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 107 PM CST TUE MAR 28 2006 TXZ233-246-282000- GOLIAD-REFUGIO- 107 PM CST TUE MAR 28 2006 ...STRONG THUNDERSTORMS OVER GOLIAD AND REFUGIO COUNTIES... AT 101 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR CHARCO TO FANNIN. PEA SIZED HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THE STORMS WERE MOVING SOUTH AT 20 MPH. JM
Local storm report, Mar 28, 1:54 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
154 PM CST TUE MAR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL TELFERNER 28.83N 96.83W
03/28/2006 E0.75 INCH VICTORIA TX AMATEUR RADIO
0106 PM TSTM WND DMG TELFERNER 28.83N 96.83W
03/28/2006 VICTORIA TX AMATEUR RADIO
SMALL METAL BARN DESTROYED.
0136 PM HAIL 1 S BLOOMINGTON 28.62N 96.88W
03/28/2006 E0.75 INCH VICTORIA TX AMATEUR RADIO
REPORTED ON HIGHWAY 185.
&&
CORDEROSpecial weather statement, Mar 28, 1:55 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 155 PM CST TUE MAR 28 2006 TXZ232-233-245-246-282100- ARANSAS-BEE-GOLIAD-REFUGIO- 155 PM CST TUE MAR 28 2006 ...STRONG THUNDERSTORMS WERE AFFECTING ARANSAS...BEE...GOLIAD AND REFUGIO COUNTIES... AT 154 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF OAKVILLE TO 8 MILES SOUTH OF BERCLAIR TO TIVOLI...MOVING SOUTH AT 35 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. JM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 12:42 PM CST | Severe Thunderstorm Warning | CRP | Victoria | 48 min |
| Mar 28, 12:49 PM CST | Tornado Warning | CRP | Victoria | 26 min |
| Mar 28, 12:57 PM CST | Special Marine Warning | CRP | 2 hr | |
| Mar 28, 1:03 PM CST | Severe Thunderstorm Warning | CRP | Calhoun | 57 min |
| Mar 28, 2:06 PM CST | Special Marine Warning | CRP | 3 hr | |
| Mar 28, 3:18 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 27 min |
| Mar 28, 3:43 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 32 min |
| Mar 28, 4:14 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 46 min |
| Mar 28, 4:58 PM CST | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 32 min |
| Mar 28, 5:05 PM CST | Special Marine Warning | CRP | 115 min | |
| Mar 28, 5:32 PM CST | Severe Thunderstorm Warning | CRP | Kleberg | 58 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.